Inexact Newton methods for solving nonsmooth equations

JoséMario Martínez, Liqun Qi

Research output: Journal article publicationJournal articleAcademic researchpeer-review

80 Citations (Scopus)

Abstract

This paper investigates inexact Newton methods for solving systems of nonsmooth equations. We define two inexact Newton methods for locally Lipschitz functions and we prove local (linear and superlinear) convergence results under the assumptions of semismoothness and BD-regularity at the solution. We introduce a globally convergent inexact iteration function based method. We discuss implementations and we give some numerical examples.
Original languageEnglish
Pages (from-to)127-145
Number of pages19
JournalJournal of Computational and Applied Mathematics
Volume60
Issue number1-2
DOIs
Publication statusPublished - 20 Jun 1995
Externally publishedYes

Keywords

  • Global convergence
  • Inexact Newton methods
  • Nonsmooth analysis
  • Superlinear convergence

ASJC Scopus subject areas

  • Computational Mathematics
  • Applied Mathematics

Cite this